MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 5MM XCRS DBALL,S; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 5MM XCRS DBALL,S; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Catalog Number S-5DX-G1
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant med products and therapy dates: handpiece device and attachment device, (b)(6) 2019.Reporter¿s complete mailing address was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during an intracranial tumor removal procedure, it was observed that the cutter device tip rotated eccentrically with some noise.It was reported that the handpiece and the attachment had no issue.It was reported that a spare device was available to use and the procedure was completed without any delays.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.Quality engineering evaluated the device and observed that the device passed all manufacturing specifications.Therefore, the reported condition was not duplicated and confirmed.An assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The date device returned to manufacturer was documented as august 06, 2019 in the initial report.This has been corrected to august 21, 2019.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5MM XCRS DBALL,S
Common Device Name
DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8812520
Report Number1045834-2019-54067
Device Sequence Number16791275
Product Code HBE
UDI-Device Identifier00845384012689
UDI-Public00845384012689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
D150789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS-5DX-G1
Device Lot NumberM043128122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/11/2019
09/25/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date09/18/2019
09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1